Author Topic: Immediate Switch to Diazepam?  (Read 506 times)

[Buddie]

Immediate Switch to Diazepam?
« on: December 21, 2022, 07:38:48 pm »
Hi,

Iíve been on Lorazepam for 15 years, and have been at 4 mg. per day for a long time.

For the last 4 months, Iíve had a severe eczema rash that was biopsied and diagnosed as a probable drug reaction. Over the last few months Iíve stopped the other drugs, now Lorazepam is suspected as the cause. The rash is serious and spreading, so my doctor is suggesting I stop the Lorazepam.

Iíve been reading the Ashton manual and see that itís recommended to switch to Diazepam slowly. My doctor suggested I try an immediate switch to Diazepam, but heís not familiar with tapering or the Ashton method. I need to talk to him about it.

Has anyone done an immediate switch to Diazepam and been ok with it? Iím leery of trying something so drastic.

Thank you,
Drew
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Immediate Switch to Diazepam?
« Reply #1 on: December 21, 2022, 09:20:48 pm »
I can see why you and your doctor would want to be rid of the Lorazepam quickly, especially if your rash is spreading, it sounds painful.  The problem is, the Valium wonít cooperate with your plans.

In our body the drug builds and leaves slowly which makes it ideal for tapering but if you switch abruptly it will feel like a cold turkey because youíve stopped the fast acting drug and started a slow acting one.  This will leave you pretty much without coverage until it has a chance to build up.  It can take weeks to fully realize a Valium dose completely.

Another thing to be aware of is the difference in the drugs themselves, the Valium will feel different to you, it can be sedating at first and you could experience some depression but Iím told they will both leave as you acclimate to the drug.

How much is your doctor considering prescribing, here is a calculator to help you figure out a dose.  Professor Ashton tended to go heavier than most doctors will so I hope heíll at least get you in the ballpark. https://clincalc.com/Benzodiazepine/
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.